MAUDE Adverse Event Report: INTERVASCULAR SAS INTERGARD WOVEN; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS INTERGARD WOVEN; VASCULAR POLYESTER GRAFT
Model Number IGW0032-15
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 05/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the complaint device history records indicated that the graft was processed and inspected according to procedures and was therefore released following acceptable quality inspections and tests.Specifically, no anomaly was evidenced in the collagen coating records.The review of the water permeability testing records of products coated on the same day as the complaint device indicated values well within product specifications.Please note that water permeability testing is recognized by international standard for vascular grafts as the test to address the risk of blood leakage.One retention sample coated on the same day and under the same conditions as the involved device underwent water permeability testing.The test result indicated a value well within product specifications (< 5 ml/cm²/min).A remaining fragment of the involved device was returned for examination and was sent to an external and independent laboratory.The objective of the study is to evaluate the presence of any structural abnormality visible on the external side of the remaining fragment and to evaluate the presence of collagen material.The analysis consists of a macroscopic observation of the fragment and a scanning electron microscopy (sem).The investigation is still ongoing.A follow up report will be sent upon completion of the investigation.
 
Event or Problem Description
During a surgery performed on (b)(6) 2017, a blood leaking occurred.It was reported that when putting in place the graft, the surgeon noticed that the graft was permeable (unusual behaviour).The surgeon had to use a substantial amount of surgicel (hemostatic agent) to stop the bleeding.The haemostasis was difficult to control.The product remained implanted.No clinical consequence for the patient was reported.
 
Additional Manufacturer Narrative
((b)(4)) a remaining fragment of the involved device was returned for examination and it was sent to an external and independent laboratory.The objective of the study was to evaluate the presence of any structural abnormality visible on the external side of the returned fragment and to evaluate the presence of collagen material.The analysis consisted of a macroscopic observation of the fragment and a scanning electron microscopy (sem).The sem analysis pointed out a heterogeneous presence of collagen material infiltration without abnormality such as tears, loss of textile cohesion, holes and signs of cut.The sem analysis corroborated the macroscopic analysis.No conclusion can be drawn.However, the conducted investigation and testing performed would tend to indicate that the product was not defective.

Brand Name
INTERGARD WOVEN
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
zi athelia 1
la ciotat cedex, 13705
FR  13705
MDR Report Key6636906
Report Number1640201-2017-00019
Device Sequence Number555916
Product Code DSY
UDI-Device Identifier00384401000273
UDI-Public00384401000273
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K984294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/31/2021
Device Model NumberIGW0032-15
Device Catalogue NumberIGW0032-15
Device Lot Number17A19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/18/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;